Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 151, NWS Sioux Falls, SD

August 13, 2010Plymouth County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Aug 13, 2010, 5:05 PM CDT for Plymouth County, Iowa. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2010, 5:05 PM CDT (22:05 UTC)
Expired
Aug 14, 2010, 8:49 PM CDT
In force
28 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Plymouth County, IA

The radar

The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Floyd River at Le Mars (LMRI4).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WGUS43 KFSD 132205
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
505 PM CDT FRI AUG 13 2010

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT LE MARS 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
DUE TO HEAVY RAIN EARLIER THIS WEEK...THE FLOYD RIVER AT LE MARS HAS 
RISEN ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC149-150205-
/O.NEW.KFSD.FL.W.0151.100813T2205Z-100815T1400Z/
/LMRI4.1.ER.000000T0000Z.100814T0000Z.100814T1400Z.NO/
505 PM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FLOYD RIVER AT LE MARS.
* UNTIL SUNDAY MORNING.
* AT 04PM FRIDAY THE STAGE WAS 20.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.4 FEET BY FRIDAY AUGUST 13.
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AUGUST 14.
* AT STAGES NEAR 20.5 FEET...160TH STREET NEAR HIGHWAY 60 IS FLOODED.



$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

FLOYD RIVER
LMRI4    20.0   20.38 FRI 5 PM    20.4  FRI 7 PM
2 follow-up statements
561 
WGUS83 KFSD 141604
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT SAT AUG 14 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  VERMILLION RIVER NEAR WAKONDA 
  FLOYD RIVER AT ALTON 
  OCHEYEDAN RIVER NEAR SPENCER
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...NEBRASKA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  FLOYD RIVER AT LE MARS 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
  LITTLE SIOUX RIVER AT CHEROKEE 
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  MISSOURI RIVER NEAR VERDEL
  MISSOURI RIVER AT NIOBRARA
  MISSOURI RIVER AT SPRINGFIELD
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC111-152004-
/O.CON.KFSD.FL.W.0002.000000T0000Z-000000T0000Z/
/FORS2.3.IC.000000T0000Z.100616T1430Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* AT 10AM SATURDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 13.1 FEET 
  BY 7 AM SUNDAY.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS 
ALONG THE RIVER ARE UNDER WATER. 


$$

SDC035-061-152003-
/O.CON.KFSD.FL.W.0003.000000T0000Z-000000T0000Z/
/JRMS2.3.IC.000000T0000Z.100617T0345Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* AT 09AM SATURDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 19.4 FEET 
  BY 7 AM SUNDAY.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW. 


$$

SDC067-135-152003-
/O.CON.KFSD.FL.W.0004.000000T0000Z-100818T1800Z/
/SCOS2.3.IC.000000T0000Z.100615T1330Z.100817T1800Z.NR/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* AT 10AM SATURDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY AUGUST 17.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
ARE FLOODED BETWEEN MITCHELL AND YANKTON. 


$$

IAC041-152003-
/O.EXT.KFSD.FL.W.0143.000000T0000Z-100820T0000Z/
/SPWI4.2.ER.000000T0000Z.100812T1245Z.100819T0000Z.NO/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08AM SATURDAY THE STAGE WAS 11.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY AUGUST 18.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

IAC021-041-152003-
/O.EXT.KFSD.FL.W.0136.000000T0000Z-100818T1200Z/
/LNNI4.2.ER.100809T0136Z.100814T1415Z.100817T1200Z.NO/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 10AM SATURDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL BE NEARLY STEADY THE REST OF TODAY.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND 
BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER. 


$$

IAC035-152003-
/O.EXT.KFSD.FL.W.0144.000000T0000Z-100819T0000Z/
/CHKI4.1.ER.100811T0603Z.100812T1600Z.100818T0000Z.NO/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* AT 08AM FRIDAY THE STAGE WAS ESTIMATED AT 17.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.4 FEET BY MONDAY AUGUST 16.
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AUGUST 17.
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON 
THE SOUTH BANK OF THE RIVER. 


$$

NEC107-SDC009-023-152003-
/O.CON.KFSD.FL.W.0145.000000T0000Z-000000T0000Z/
/MRVN1.1.ER.000000T0000Z.100810T0915Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR VERDEL.
* AT 09AM SATURDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 24.0 FEET.

$$

NEC107-SDC009-152003-
/O.CON.KFSD.FL.W.0146.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.000000T0000Z.100810T0930Z.000000T0000Z.UU/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT NIOBRARA.
* AT 10AM SATURDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 22.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD FLOODS. 


$$

NEC107-SDC009-152003-
/O.CON.KFSD.FL.W.0147.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.000000T0000Z.100810T2330Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT SPRINGFIELD.
* AT 10AM SATURDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD BEGINS TO 
FLOOD. 


$$

IAC167-SDC083-127-152003-
/O.EXT.KFSD.FL.W.0137.000000T0000Z-100816T0600Z/
/HAWI4.1.ER.100812T0045Z.100814T1800Z.100815T0600Z.NO/
1104 AM CDT SAT AUG 14 2010

...FLOOD WARNING EXTENDED UNTIL 1 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FLOOD STAGE IS 15.0 FEET.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-152003-
/O.EXT.KFSD.FL.W.0138.000000T0000Z-100816T2200Z/
/AKRI4.1.ER.100811T2300Z.100814T0400Z.100815T2200Z.NO/
1104 AM CDT SAT AUG 14 2010

...FLOOD WARNING EXTENDED UNTIL 5 PM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 10AM SATURDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL SLOWLY FALL THROUGH THE REST OF TODAY.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 


$$

IAC167-141634-
/O.CAN.KFSD.FL.W.0140.000000T0000Z-100814T2149Z/
/ALTI4.2.ER.100811T0340Z.100812T0600Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE FLOYD RIVER AT ALTON.
* AT 10AM SATURDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.6 FEET.  THE 
  RIVER WILL FALL TO 8.5 FEET BY .


$$

IAC149-151057-
/O.EXT.KFSD.FL.W.0151.000000T0000Z-100815T1057Z/
/LMRI4.1.ER.000000T0000Z.100813T2135Z.100814T1057Z.NO/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE FLOYD RIVER AT LE MARS.
* AT 04PM FRIDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY AUGUST 14.
* AT STAGES NEAR 20.0 FEET...SOME AGRICULTURAL LAND BEGINS TO 
FLOOD...AND THE LOW LYING AREAS IN THE WESTERN EDGES OF LE MARS BEGIN
TO FLOOD. 


$$

SDC027-141634-
/O.CAN.KFSD.FL.W.0098.000000T0000Z-100815T0900Z/
/WKAS2.3.ER.000000T0000Z.100804T1145Z.000000T0000Z.NR/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* FLOOD STAGE IS 14.0 FEET.
* AT STAGES NEAR 14.0 FEET...MINOR FLOODING OF LOW LYING AREAS BEGINS
IN NON-LEVEED AREAS AND SOME AGRICULTURAL LAND WILL FLOOD IF THE 
LEVEES FAIL. 


$$

IAC041-141634-
/O.CAN.KFSD.FL.W.0142.000000T0000Z-100814T1604Z/
/SPOI4.3.ER.000000T0000Z.100812T0315Z.100814T0707Z.NO/
1104 AM CDT SAT AUG 14 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE OCHEYEDAN RIVER NEAR SPENCER.
* AT 09AM SATURDAY THE STAGE WAS 7.4 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 7.0 FEET...MINOR FLOODING OF SOME DITCHES BEGINS. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
FORS2    12.0   13.20 SAT 10 AM                     15.3  WED AUG 04
JRMS2    17.0   19.80 SAT 10 AM                     22.5  WED AUG 04
SCOS2    13.0   14.99 SAT 10 AM                     17.9  WED AUG 04

LITTLE SIOUX RIVER
SPWI4    10.0   11.10 SAT 9 AM                      14.3  THU AUG 12
LNNI4    18.0   19.79 SAT 10 AM   19.8  SAT 1 PM    
CHKI4    17.0   17.90 FRI 8 AM    18.4  MON 7 AM    

MISSOURI RIVER
MRVN1    24.0   24.41 SAT 10 AM                     24.8  TUE AUG 10
MRNN1    21.0   21.99 SAT 10 AM                     22.4  MON AUG 09
SPGS2    10.0   10.65 SAT 10 AM                     11.1  TUE AUG 10

BIG SIOUX RIVER
HAWI4    15.0   16.9  SAT 9 AM                      16.6  THU AUG 12
AKRI4    16.0   16.86 SAT 10 AM   16.9  SAT 1 PM    

FLOYD RIVER
ALTI4    12.0   9.61 SAT 10 AM                      17.8  THU AUG 12
LMRI4    20.0   20.38 FRI 5 PM                      20.4  FRI AUG 13

VERMILLION RIVER
WKAS2    14.0   13.8 SAT 9 AM                       17.5  WED AUG 04

OCHEYEDAN RIVER
SPOI4    8.0    7.40 SAT 10 AM                      11.7  WED AUG 11
811 
WGUS83 KFSD 150149
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 PM CDT SAT AUG 14 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...

  FLOYD RIVER AT LE MARS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...NEBRASKA...IOWA..

  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  MISSOURI RIVER NEAR VERDEL
  MISSOURI RIVER AT NIOBRARA
  MISSOURI RIVER AT SPRINGFIELD
  BIG SIOUX RIVER AT AKRON 
  BIG SIOUX RIVER AT HAWARDEN
  LITTLE SIOUX RIVER AT SPENCER
  LITTLE SIOUX RIVER AT LINN GROVE
  LITTLE SIOUX RIVER AT CHEROKEE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC111-160549-
/O.CON.KFSD.FL.W.0002.000000T0000Z-000000T0000Z/
/FORS2.3.IC.000000T0000Z.100616T1430Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* AT 08PM SATURDAY THE STAGE WAS 13.1 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL OVER THE NEXT
  FEW WEEKS.
* AT STAGES NEAR 14.0 FEET...MANY OF THE COUNTY AND TOWNSHIP ROADS 
  ALONG THE RIVER ARE UNDER WATER. 


$$

SDC035-061-160548-
/O.CON.KFSD.FL.W.0003.000000T0000Z-000000T0000Z/
/JRMS2.3.IC.000000T0000Z.100617T0345Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* AT 07PM SATURDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL OVER THE NEXT
  FEW WEEKS.
* AT STAGES NEAR 20.0 FEET...THE HIGHER BANKS OVERFLOW. 


$$

SDC067-135-160548-
/O.CON.KFSD.FL.W.0004.000000T0000Z-100818T1800Z/
/SCOS2.3.IC.000000T0000Z.100615T1330Z.100817T1800Z.NR/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* AT 08PM SATURDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY AUGUST 17.
* AT STAGES NEAR 14.0 FEET...APPROXIMATELY 4400 ACRES OF FARM LAND 
  ARE FLOODED BETWEEN MITCHELL AND YANKTON. 


$$

IAC041-160548-
/O.CON.KFSD.FL.W.0143.000000T0000Z-100820T0000Z/
/SPWI4.2.ER.000000T0000Z.100812T1245Z.100819T0000Z.NO/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 08PM SATURDAY THE STAGE WAS ESTIMATED AT 10.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  WEDNESDAY AUGUST 18.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL
  AREAS BEGINS. 


$$

IAC021-041-160548-
/O.CON.KFSD.FL.W.0136.000000T0000Z-100818T1200Z/
/LNNI4.2.ER.100809T0136Z.100814T1745Z.100817T1200Z.NO/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* AT 08PM SATURDAY THE STAGE WAS 19.7 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY AUGUST 17.
* AT STAGES NEAR 20.0 FEET...MAJOR FLOODING OF AGRICULTURAL LAND 
  BEGINS ALONG THIS ENTIRE STRETCH OF THE RIVER. 


$$

IAC035-160548-
/O.CON.KFSD.FL.W.0144.000000T0000Z-100819T0000Z/
/CHKI4.1.ER.100811T0603Z.100812T1600Z.100818T0000Z.NO/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT CHEROKEE.
* AT 05PM SATURDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.4 FEET BY SUNDAY AUGUST 15.
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AUGUST 17.
* AT STAGES NEAR 18.0 FEET...CHEROKEE CITY PARK BEGINS TO FLOOD ON 
  THE SOUTH BANK OF THE RIVER. 


$$

NEC107-SDC009-023-160548-
/O.CON.KFSD.FL.W.0145.000000T0000Z-000000T0000Z/
/MRVN1.1.ER.000000T0000Z.100810T0915Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER NEAR VERDEL.
* AT 08PM SATURDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 24.0 FEET.

$$

NEC107-SDC009-160548-
/O.CON.KFSD.FL.W.0146.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.000000T0000Z.100810T0930Z.000000T0000Z.UU/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT NIOBRARA.
* AT 08PM SATURDAY THE STAGE WAS 21.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 22.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD FLOODS. 


$$

NEC107-SDC009-160548-
/O.CON.KFSD.FL.W.0147.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.000000T0000Z.100810T2330Z.000000T0000Z.NR/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSOURI RIVER AT SPRINGFIELD.
* AT 08PM SATURDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...BOTTOM ROAD NEAR SPRINGFIELD BEGINS TO 
  FLOOD. 


$$

IAC167-SDC083-127-160548-
/O.CON.KFSD.FL.W.0137.000000T0000Z-100816T0600Z/
/HAWI4.1.ER.100812T0045Z.100815T0600Z.100815T0600Z.NO/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* AT 08PM SATURDAY THE STAGE WAS ESTIMATED AT 15.3 FEE.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  BY TUESDAY AUGUST 17.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
  SOUTH DAKOTA SIDE OF THE RIVER. 


$$

IAC149-SDC127-160548-
/O.EXT.KFSD.FL.W.0138.000000T0000Z-100816T0900Z/
/AKRI4.1.ER.100811T2300Z.100814T0400Z.100815T0900Z.NO/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* AT 08PM SATURDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SUNDAY AUGUST 15.
* AT STAGES NEAR 16.0 FEET...SEVERAL FARM LEVEES ARE OVERTOPPED WITH 
  SIGNIFICANT FLOODING OF AGRICULTURAL LANDS. 


$$

IAC149-150219-
/O.CAN.KFSD.FL.W.0151.000000T0000Z-100815T1057Z/
/LMRI4.1.ER.000000T0000Z.100813T2135Z.100813T2300Z.NO/
849 PM CDT SAT AUG 14 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE FLOYD RIVER AT LE MARS.
* AT 08PM SATURDAY THE STAGE WAS 13.0 FEET.
* FLOOD STAGE IS 20.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 6 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.5 FEET BY 7 AM 
  MONDAY.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
FORS2    12.0   13.08 SAT 8 PM                      15.3  TUE AUG 03
JRMS2    17.0   19.68 SAT 8 PM                      22.8  MON AUG 02
SCOS2    13.0   14.83 SAT 7 PM                      17.9  WED AUG 04

LITTLE SIOUX RIVER
SPWI4    10.0  E10.70 SAT 8 PM                     E14.5  WED AUG 11
LNNI4    18.0   19.72 SAT 8 PM                      19.8  SAT AUG 14
CHKI4    17.0   17.60 SAT 6 PM    18.4  SUN 7 PM

MISSOURI RIVER
MRVN1    24.0   24.37 SAT 8 PM                      24.8  TUE AUG 10
MRNN1    21.0   21.93 SAT 7 PM                      22.4  MON AUG 09
SPGS2    10.0   10.62 SAT 7 PM                      11.1  TUE AUG 10

BIG SIOUX RIVER
HAWI4    15.0  E15.30 SAT 8 PM                      16.6  THU AUG 12
AKRI4    16.0   16.31 SAT 8 PM                      17.7  FRI AUG 13

FLOYD RIVER
LMRI4    20.0   13.00 SAT 8 PM                      20.4  FRI AUG 13

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 13, 4:28 PM CDT, 37 minutes earlier.

Area forecast discussion, Aug 13, 4:28 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 PM CDT FRI AUG 13 2010

.DISCUSSION...
CANNOT RULE OUT AN ISOLD TSRA ACROSS OUR FAR ERN ZONES LATE THIS
AFTERNOON. BUT OTHERWISE IT APPEARS THAT THE NEXT ROUND OF
CONVECTION WL DOMINATE TO THE EAST OF OUR FA. THE S/W RESPONSIBLE
FOR THIS ACTIVITY IS RAPIDLY MOVG EWD...LEAVING OUR FA IN A RATHER
QUIET WX REGIME FOR TONIGHT. SFC WINDS WL GO LIGHT TONIGHT AND
SHOULD ACTUALLY TURN TO THE SE FOR MOST LOCATIONS. WITH THIS TYPE OF
LIGHT FLOW AND RESIDUAL WET GROUND...AREAS OF FOG MAY BE A GOOD BET
ALONG AND EAST OF THE JAMES RIVER VALLEY LATE TONIGHT AND EARLY
SATURDAY. SO HAVE INCLUDED THAT IN THE GRIDS. DID NOT HAVE TO ALTER
MIN TEMPS MUCH AT ALL...IF ANY IN SOME LOCATIONS.   /MJF

A FAIRLY INTERESTING SETUP FOR SATURDAY WITH MAIN TROUGH CURRENTLY
DIGGING INTO NRN ROCKIES PUSHING OUT TOWARD THE AREA. SYSTEM IS
QUITE STRONG DYNAMICALLY...AND WOULD EXPECT A SFC RESPONSE TO THE
APPROACH OF THE PV ANOMALY...EITHER BY WKNG THE WLY COMPONENT OR
EVEN TO PRODUCE ENOUGH TROUGHING TO GET FULL FLEDGED SE COMPONENT
FOR A TIME.  CONVERGENCE INTO BNDRY IS FAIRLY DECENT...AND POOLING
OF MOISTURE SHUD BRING DECENT INSTABILITY BY MIDDAY. ONE SHORTCOMING
OF THE NAM SLN IS FAR TOO MUCH LOW LVL MOISTURE...AND 18Z RUN HAS
CORRECTED A GOOD PART OF THAT IT APPEARS. DIRECTIONAL SHEAR NOT
STRONG...BUT GOOD SPEED SHEAR AS UPR JET AHEAD OF TROUGH AXIS REALLY
STARTS TO INTERACT WITH BNDRY THRU THE AFTN SET UP 40-50 KTS OF
DEEP LYR SHEAR. WOULD EXPECT DISCRETE CELLS INTIALLY WITH ENOUGH
SHEAR TO SUPPORT BOTH RIGHT/LEFT MOVERS ON SPLIT...AND EVENTUALLY
A TRANSITION TO LINEAR STRUCTURES. WL INCREASE POPS INCREMENTALLY
HEADING TOWARD THE SE THRU THE AFTN...HIGHEST IN NERN CWA BY LATE
AFTN. DID NOT SPECIFIALLY MENTION SVR...BUT DY2 UPGRADE TO SLIGHT
SEEMS APPROPRIATE.

AFTER THIS...REMAINDER OF SHORT TERM IS QUIET...AND THE BEST NEWS IS
THIS TROUGH PASSAGE WL BRING AT LAST THE STRONGER DRYING OF
AIRMASS...AFTER WKNG PUSH OF DRYING TONIGHT. THERE ARE A COUPLE MORE
PUSHES OF COOLER AIR WHICH GLANCE THROUGH THE NRN PLAINS LATER SUN
AND LATER MONDAY. THE FORMER HAS A PRETTY STRONG MOISTURE GRADIENT
ALFT...BUT FOR NOW NOT ENOUGH EVIDENCE THAT INSTABILITY WOULD ALLOW
ISOLD SHOWERS TO ENCROACH ON NERN CWA TO ADD SMALL POP AT THIS TIME.
TMPS BACK INTO 70S TO LOWER 80S SUPPORTED BY MIXING...WHICH WL MAKE
FOR MORE DAYTIME WIND SUNDAY THAN LOW LVL GRADIENT WOULD SUGGEST.

IN THE EXTENDED RANGE /MON NIGHT THRU FRI/ OPERATIONAL MODELS EXHIBIT
CONSIDERABLE...WITH A RUN TO RUN CHANGE PERHAPS A BIT EXTREMELY
TYPIFIED BY 20C DIFFERENCE IN 925 HPA TMPS ON GFS ACRS WRN CWA. MOST
VARIATIONS ARE MORE SUBTLE...BUT ENOUGH THAT DETERMINATION OF TIMING
OF SMALL SCALE FEATURES...WITHIN EITHER MEAN TROUGHING OR RIDGING.
SOME SUGGESTIONS THAT LATEST GFS IS CLOSER TO EARLIER GFS ENSEMBLE
LARGER SCALE PATTERN. DOMINANCE OF TROUGHING EARLY IN PD IS NOT
QUESTIONED...AND WL HAVE FIRST MID LVL CONFLUENCE/WAA AFFECT SRN
CWA MON NIGHT THEN SPREAD ACRS AREA TUE. FOR THE MOMENT...KEPT
PCPN CLEAR WED THRU THU...DEPSPITE ALMOST ALL GUIDANCE
GIVING CHC FOR PCPN EVERY PD IN EXTENDED. IF ANY PERIOD WAS TO
REVERT BACK TO PCPN WOULD BE WED NIGHT AT NEXT START OF WAA.
FOR NOW...KEPT POPS BUILDING IN THU NIGHT IN ADVANCE OF STRONGER
WARMING ALFT. ENSEMBLE WOULD SUGGEST THAT TUE/WED SHUD BE TOWARD THE
COOLER SIDE OF THE ENVELOPE...WHICH WOULD MAKE SENSE GIVEN THE PUSH
OF DRIER LOW LVL AIR...AND THEN TOWARD WARMER SIDE LATER IN PD. HARD
TO BE TOO CERTAIN OF ANYTHING GIVEN THE DISAGREEMENT...BUT DID
INSERT THOSE TRENDS. /CHAPMAN

&&

.AVIATION...
AREAS OF MVFR CIGS WL PREVAIL EAST OF THE JAMES RIVER VALLEY INTO
THE LATE AFTERNOON AND EARLY EVENING HOURS...GRADUALLY ERODING FROM
WEST TO EAST. THIS INCLUDES THE I 29 CORRIDOR...SW MN...NW IA AND
EXTREME NERN NEB. ISOLATED TSRA MAY OCCUR UNTIL ABOUT 6 OR 7 PM THIS
EVENING...BUT IT APPEARS THAT MOST OF THIS ACTIVITY WL BE TO THE
EAST OF OUR FORECAST AREA. WE SHOULD BE VFR FOR MUCH OF
TONIGHT...BUT WE ARE CONCERNED ABOUT AREAS OF FOG DEVELOPING BY
AROUND 09Z LATE TONIGHT AND LASTING THRU EARLY SAT MORNING. ANY FOG
WL LIKELY PRODUCE VLIFR TO LIFR CONDS.    /MJF

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&
Hazardous weather outlook, Aug 13, 3:03 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
303 PM CDT FRI AUG 13 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
303 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS MAY OCCUR OVER IN NORTHWEST IOWA AND PARTS
OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON. BUT ANY ACTIVITY IF
IT DOES FORM SHOULD NOT BE SEVERE.

FLOODING...
RIVER FLOODING WILL CONTINUE ALONG THE JAMES RIVER FOR AN
EXTENDED PERIOD. AREAS OF HEAVY RAINFALL EARLIER IN THE WEEK HAVE
ALSO RESULTED IN RENEWED FLOODING ALONG PARTS OF THE MISSOURI
RIVER...AS WELL AS PARTS OF THE LOWER BIG SIOUX RIVER...LITTLE
SIOUX...FLOYD AND OCHEYEDAN RIVERS IN NORTHWEST IOWA. THESE
RIVERS WILL STEADILY DECREASE AS THE WEEKEND PROGRESSES...WITH
MANY FALLING BELOW FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT FOR THIS TIME OF YEAR WILL MOVE ACROSS THIS
AREA ON SATURDAY. SCATTERED THUNDERSTORMS WILL BE FOUND ALONG
THIS BOUNDARY. MOST ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS.
BUT THERE IS A RISK OF ISOLATED MARGINALLY SEVERE HAIL AND WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 13, 2:52 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     GARRETSON               43.72N 96.50W
08/12/2010                   MINNEHAHA          SD   PUBLIC

            WINDS REMOVED ROOF OFF BARN

0455 PM     TSTM WND DMG     SHERMAN                 43.76N 96.48W
08/12/2010                   MINNEHAHA          SD   EMERGENCY MNGR

            POWERLINES DOWN

0500 PM     TSTM WND DMG     JASPER                  43.85N 96.40W
08/12/2010                   PIPESTONE          MN   NEWSPAPER

            POWERLINES DOWN

&&

BT
Local storm report, Aug 13, 3:47 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
347 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     6 ESE BALTIC            43.73N 96.63W
08/12/2010  M73 MPH          MINNEHAHA          SD   TRAINED SPOTTER

&&

BT

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.